An 80-year-old woman, who had been administered α-glucosidase inhibitor for diabetes, was brought to the hospital with the sensation of abdominal fullness and pain. Abdominal computed tomography indicated pneumatosis cystoides intestinalis (PCI) in the small intestinal wall, with free air within the abdomen. A blood examination showed no increases in white blood cells or C-reactive protein level. The patient's condition improved with conservative therapy. PCI with pneumoperitoneum induced by α-glucosidase inhibitor is rare, with only 27 cases (excluding the present case) reported in Japan to date. In PCI with pneumoperitoneum, differentiation from gastrointestinal perforation is important and following the clinical symptoms over time is vital.
|Number of pages||6|
|Journal||Acta medica Okayama|
|Publication status||Published - 2013|
- Pneumatosis cystoides intestinalis
- α-glucosidase inhibitor
ASJC Scopus subject areas
- Biochemistry, Genetics and Molecular Biology(all)